MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56076
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product confirmed the complaint as described by the user.The device was visually examined, and the cups appear to be potentially misaligned.During a functional test, the handle was manipulated, and the cups would open as intended but only fully close when the handle was held in the closed position.There was no resistance felt in the handle when actuating the cups.However, there is a gap in between the cups and the teeth do not mesh correctly.Due to the condition the device was returned in, the forceps were not function tested in the scope.No other anomalies were detected with the device.The device was sent back to the supplier for a full evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device was returned to the supplier for an evaluation.The supplier provided the following: visual evaluation: the cups are misaligned, one cup is bent/twisted.Functional evaluation: a functional evaluation was not performed.One cup is bent causing the teeth to be misaligned.The device will not function properly with this condition.The device history records were reviewed.The manufacturing records and/or fqc checklist did include relevant defects.There were (b)(4) rejects for misaligned cups in the assembly order (ao).The condition of the bent cup is consistent with excessive force.The complaint was confirmed but the root cause was not determined.Therefore, a corrective action is not warranted.Investigation conclusion: the supplier provided the following: the condition of the device is consistent with excessive force.All devices receive a 100% inspection prior to shipment.This device would not have passed final inspection.Prior to distribution, all cook captura serrated large forcep-spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a gastric biopsy procedure, the physician used cook captura serrated large forcep-spike.The product was "defective".Information was received on 03/09/2020, per the cc form, that the forceps would not open.Another set of forceps were used to complete the procedure.On 25-february-2020, the device was returned and determined to be misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9856512
Report Number1037905-2020-00152
Device Sequence Number11415931
Product Code PTS
UDI-Device Identifier00827002560765
UDI-Public(01)00827002560765(17)210709(10)W4090369
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberG56076
Device Catalogue NumberDBF-2.4SL-230SP-40-S
Device Lot NumberW4090369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1